MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. DORADO PTA BALLOON DILATATION CATHETER; CATHETER, PERCUTANEOUS

BARD PERIPHERAL VASCULAR, INC. DORADO PTA BALLOON DILATATION CATHETER; CATHETER, PERCUTANEOUS
Catalog Number DR8098
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No device, no medical records, or no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during an angioplasty procedure the pta balloon allegedly detached from the balloon catheter.There was no reported patient injury.
 
Additional Manufacturer Narrative
The device history records were reviewed with special attention to the raw materials, subassemblies, manufacturing process and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.The investigation is inconclusive, as the sample was not returned for evaluation.The definitive root cause for the reported balloon detachment could not be determined based upon available information.It is unknown whether patient and/or procedural issues contributed to the event.Labeling review: the current instructions for use (ifu) states: warnings: when the catheter is exposed to the vascular system, it should be manipulated while under high-quality fluoroscopic observation.Do not advance or retract the catheter unless the balloon is fully deflated.If resistance is met during manipulation, determine the cause of the resistance before proceeding.Applying excessive force to the catheter can result in tip breakage or balloon separation.Do not exceed the rbp recommended for this device.Balloon rupture may occur if the rbp rating is exceeded.To prevent over pressurization, use of a pressure monitoring device is recommended.Precautions: if resistance is felt during post procedure withdrawal of the catheter through the introducer sheath, determine if contrast is trapped in the balloon with fluoroscopy.If contrast is present, push the balloon out of the sheath and then completely evacuate the contrast before proceeding to withdraw the balloon.If resistance is still felt during post procedure withdrawal of the catheter, it is recommended to remove the balloon catheter and guidewire/introducer sheath as a single unit.Use of the dorado pta dilatation catheter: while maintaining negative pressure and the position of the guidewire, grasp the balloon catheter just outside the sheath and withdraw the deflated dilatation catheter over the wire through the introducer sheath.Use of a gentle clockwise motion may be used to help facilitate catheter removal through the introducer sheath.
 
Event or Problem Description

Brand Name
DORADO PTA BALLOON DILATATION CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6862542
Report Number2020394-2017-01126
Device Sequence Number873418
Product Code DQY
UDI-Device Identifier00801741059476
UDI-Public(01)00801741059476
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K072283
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Catalogue NumberDR8098
Device Lot Number93RA0112
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/18/2017
Supplement Date Received by Manufacturer10/05/2017
Initial Report FDA Received Date09/13/2017
Supplement Report FDA Received Date10/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1